I've been taking pregabalin (neurotin) since beginning of this year, started on 50mgbd, titrated upwards to 600mg bd which i've been on for 4 weeks. The weight is piling on me, i guess i've put on about 10lbs in this short time, it's getting me down, i feel very unattractive and self conscious about myself. I know you may say but is the medication working, i don't think it's working effectively for me or perhaps it's early days. It makes me dizzy at times, my head buzzes and at times i feel it accelarates my pain, i have rsd, disc problems etc. HAS ANYONE ELSE OUT THERE FOUND THIS DRUG TO BE EFFECTIVE AND HAVE THEY HAD CONSIDERABLE WEIGHT GAIN? I would be interested to hear from anyone who has experienced this drug. My pm said weight gain may occur but god i didn't expect it to be so severe. I feel like quiting this drug because of this as i don't think being so weighty can do me any good all the same.
is it Gabapentin(Neurontin) or Lyrica (Pregabalin) that you are taking? I have been taking Lyrica for 12 months or more now for Chronic Neuropathic pain. One of the possible Side effects of lyrica that is listed on the patient sheet is weight gain. Personally I have found that I have gained 20 pounds roughly. when I first started it, I was a lot more hungry and I had a lot of bloating in my ankles, Stomach and Wrists.
After about 3 months and plenty of dose tweaks by my Pain Dr, I settled in at 600 mg a day. The bloating and hunger pangs receded and almost went away. It does help a lot with the nerve pain and I have stayed on it after weighing up the Pro's and Con's. You should speak to your doctor and explore your options with him or her
Thanks for that, it's pfizer Lyrica Pregabalin, for neuropathic pain. I have found my ankles are extremely swollen my stomach is bloated, excessive hunger pangs and like you my symptoms are very similar so i wonder if it is the medication. It's my 5th week on this now and i can't say as it has made my pain any more tolerable, but i go for my lum epi friday 15th and will be seeing my pm then so i will question it. Have you had any other successful treatments for your pain? I would be grateful if you could share them with me. At times i feel i am going knowhere after nearly 3 years of suffering, my pm said it would be a lengthy process with some complex treatments, so i guess i have to hang in there.
Is there anyone out there that has not gained weight taking Lyrica? I went to a new back specialist yesterday and she prescribed me 50mg Lyrica x 3. For the first few days she said to only take 1 at night, then to up it to 2 a day, then 3. I really did not think it would help. I had wanted more darvocets and she would not give me a script for that (I made an appointment with my general dr, who normally gives it to me, so I could get another script) Luckily I still have about 6 days worth. Most of the time the darvocet does not work 100%, but makes it somewhat tolerable to get through the day. I also have FIBRO, so I take them for that too. But last night, I was so stressed and upset, I decided forget it, I am going to give the Lyrica a shot. Well I have been pain free since then. It works so much better then then any meds I have taken for back pain. I have 4 herniated disks, plus all sorts of other problems with my back and joints.
I am very afraid of the weight gain! I have been abit heavy for much of my life and have such a hard time taking that off! I have been working on my weight again since april and have managed to take 15 lbs off. I do not want to put that back on, plus any more than that! I am also diabetic, so I am always trying to keep my blood sugar down.
It seems like almost all posts everyone is saying they gained weight. Is there anyone out there who has not?
I was on Neurontin (gabapentin) for a year 1600 mg and gained 20 lbs. I was not eating more I simply started gaining weight. Then over the course of three months the weight started to drop off with no change in diet and I lost the 20 lbs. It was as if my body finally got use to it.
Then my PM decided to put me on Lyrica 375 mg and I quickly put the 20 lbs back on. Well I now am on a combination of Topamax 100 mg and Lyrica 150 mg in an attempt to lose some of the weight that Lyrica loaded on. Lyrica was the best in giving pain relief but it also was the worse in giving me a ravenous appetite. The other side effect that there is no getting around is the fatigue. If only I could get some energy. I find that I am so tired all of the time.
I probably will be on this stuff the rest of my life and I hate it but it sure beats beening in severe pain 24/7.
Rain and Pooby, thanks for your info. It's interesting to here how this drug affects different people, yes it does sound as if almost everyone puts on weight! Unfortunatley for me after 6 months now on 600mg per day of Lyrica i am still having probs with the "weight". As for the pain, it hasn't had any significant effect on me i still suffer, i don't know why, that i'm going to ask my pm on Fri when i go for my epi to my lum spine. I also am very tired and a bit heady and my ankles are horrendous with swellings! again i don't know if this is linked to the lyrica or whether it's my lower back problem. good luck to the both. tkb
The swelling is definately linked to Lyrica as it is well know to cause this. Is your pain mostly radicular or nerve related? It must be mostly leg pain. Lyrica will not help back pain or spasm. Perhaps topamax would work better for you ask your doctor about it. Gabapentin (Neurontin) is just an earlier version of Lyrica with more side effects. All of these drugs have side effects but at the right dosage they are more effective than opiods for neuropathic pain. Topamax has the added benefit of weight loss if you are one of the lucky ones that can tolerate it.
You might want to ask your doctor about Keppra. It is similar to Neurontin and Lyrica but can cause weight loss instead of weight gain. I've used it for a couple years and have not gained weight or had any other side effects for that matter. Neurontin made me sick as a dog.
swank and pooby, i take on board what you are saying, thanks, i will question this tomorrow when i go for my epidural. I am a bit naeve about all the meds for this condition, i believe it is all nerve pain as i have had acd surgery to
c5/6 i have herniated disc to L5s1 and other pathology to parts of spine. I thought Keppra was more for epilepsy my mum takes that for her epilepsy. My pm has mentioned Gabapentin to me but i think he wanted to try the pregabalin first. I have never heard of Topamax will look that one up, i want to lose weight as it's getting me down and it surely cant be doing me any good, is the Topamax a neurontin or what presume it is strong from your mentioning. once again thanks please keep me informed of your treatments i am interested to know what positive and negative treatments you have had.
Nuerontin, Lyrica and Keppra are all anti-seizure drugs and were originally used to treat things like epilepsy. But as with many drugs, doctors found that they helped with pain caused by nerve injuries.